Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 34, NWS Midland/Odessa, TX

April 1, 2008

NWS Midland/Odessa, TX issued this red flag warning at Apr 1, 2008, 2:17 PM MDT. It took effect at Apr 2, 2008, 5:00 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 2:17 PM MDT (20:17 UTC)
In effect from
Apr 2, 2008, 5:00 AM MDT
Expired
Apr 2, 2008, 9:00 PM MDT
In force
16 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 012017
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 PM CDT TUE APR 1 2008

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM MDT UNTIL 9 PM MDT
WEDNESDAY FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE
DANGER FOR THE GUADALUPE MOUNTAINS...

...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 10 PM CDT
THURSDAY FOR WIDESPREAD STRONG WINDS...VERY LOW HUMIDITY AND VERY
HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND WEST
TEXAS...

.VERY HIGH FIRE DANGER IS EXPECTED WEDNESDAY AFTERNOON AND
EVENING IN THE GUADALUPE MOUNTAINS AS SOUTHWEST WINDS INCREASE AND
RELATIVE HUMIDITIES DROP. MINIMUM RELATIVE HUMIDITIES OF 10 TO 15
PERCENT WILL BE POSSIBLE IN THESE AREAS. WINDS SHOULD DECREASE
WEDNESDAY EVENING TO ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS.

ALTHOUGH RECOVERY WEDNESDAY NIGHT LOOKS TO BE GOOD TO EXCELLENT
OVER MOST OF THE FORECAST AREA...MORE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE THURSDAY AFTERNOON AND
EVENING. SOUTHWEST TO WEST WINDS COULD BE AT LEAST 20 TO 30 MPH...
WITH GUSTS ABOVE 40 MPH. WINDS IN THE GUADALUPE AND DAVIS
MOUNTAINS WILL BE STRONGER. MINIMUM RELATIVE HUMIDITIES IN THE
SINGLE DIGITS...AND VERY HIGH TO EXTREME FIRE DANGER COULD BE
COMMON AREAWIDE.

NMZ115-TXZ057-021100-
/O.CAN.KMAF.FW.A.0029.080402T1900Z-080403T0300Z/
/O.UPG.KMAF.FW.A.0030.080403T1700Z-080404T0300Z/
/O.NEW.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
317 PM CDT TUE APR 1 2008 /217 PM MDT TUE APR 1 2008/

...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY. THE FIRE WEATHER WATCH HAS BEEN
CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY
AFTERNOON AND EVENING AS SOUTHWEST WINDS OF 20 TO 30 MPH...
RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND EXTREME FIRE DANGER
ARE ANTICIPATED.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-021100-
/O.UPG.KMAF.FW.A.0029.080402T1900Z-080403T0300Z/
/O.NEW.KMAF.FW.W.0034.080402T1900Z-080403T0300Z/
/O.UPG.KMAF.FW.A.0030.080403T1700Z-080404T0300Z/
/O.NEW.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
217 PM MDT TUE APR 1 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT WEDNESDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT
WEDNESDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG
WARNING IS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON
AND EARLY EVENING AS SOUTHWEST WINDS INCREASE TO 30 TO 40 MPH WITH
HIGHER GUSTS...RELATIVE HUMIDITIES DROP BELOW 15 PERCENT AND
EXTREME FIRE DANGER IS EXPECTED. EVEN MORE WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON AND EVENING AS
SOUTHWEST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS...RELATIVE
HUMIDITIES IN THE SINGLE DIGITS AND EXTREME FIRE DANGER ARE
ANTICIPATED.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-058>063-067>070-074-075-080-021100-
/O.UPG.KMAF.FW.A.0030.080403T1700Z-080404T0300Z/
/O.NEW.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
317 PM CDT TUE APR 1 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY
AFTERNOON AND EVENING AS SOUTHWEST WINDS OF 20 TO 30 MPH...
RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND EXTREME FIRE DANGER
ARE ANTICIPATED.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ081-082-021100-
/O.NEW.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
BIG BEND AREA-TERRELL-
317 PM CDT TUE APR 1 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT
THURSDAY. 

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY
AFTERNOON AND EVENING AS SOUTHWEST WINDS OF 15 TO 25 MPH...
RELATIVE HUMIDITIES BELOW 15 PERCENT AND EXTREME FIRE DANGER
ARE ANTICIPATED.

AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO
DANGEROUS...WIND-DRIVEN WILDFIRES.

$$
3 follow-up statements
000 
WWUS84 KMAF 021100
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
600 AM CDT WED APR 2 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND PORTIONS OF
THE SOUTHEASTERN NEW MEXICO PLAINS FOR WINDY CONDITIONS...LOW
RELATIVE HUMIDITY AND HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING
FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS STRONG
WINDS...VERY LOW HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER
SPREAD ACROSS THE REGION...

.INCREASED SOUTHWESTERLY WINDS AND DRY AIR WILL BRING CRITICAL
FIRE WEATHER CONDITIONS TO THE VAN HORN CORRIDOR...MAINLY LOWER
ELEVATIONS OF THE GUADALUPE MOUNTAINS...AND PORTIONS OF THE
SOUTHEASTERN NEW MEXICO PLAINS THIS AFTERNOON AND EVENING...AS A
DRYLINE ADVANCES EASTWARD TO JUST EAST OF THE PECOS RIVER. A
POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION
THURSDAY...AND VERY DRY AND WINDY CONDITIONS WILL SPREAD EASTWARD
ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS MUCH OF THE
REGION THURSDAY AS RELATIVE HUMIDITY DROPS TO THE SINGLE DIGITS
AND SURFACE WINDS INCREASE WELL ABOVE 20 MPH. 

NMZ115-TXZ057-022100-
/O.EXA.KMAF.FW.W.0034.080402T1900Z-080403T0300Z/
/O.CON.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
600 AM CDT WED APR 2 2008 /500 AM MDT WED APR 2 2008/

...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE SOUTHEASTERN NEW MEXICO PLAINS AND THE VAN
HORN CORRIDOR...WHICH IS IN EFFECT FROM 1 PM MDT THIS AFTERNOON
TO 9 PM MDT THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT UNTIL 9 PM 
MDT THURSDAY.

SOUTHWESTERLY WINDS OF 20 TO 25 MPH...WITH A FEW GUSTS NEAR 35 MPH
AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL
BRING CRITICAL FIRE WEATHER CONDITIONS TO THE SOUTHEASTERN NEW
MEXICO PLAINS AND THE VAN HORN CORRIDOR THIS AFTERNOON AND
EVENING. 

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE TO 25 TO 35 MPH...WITH GUSTS OVER 45
MPH AND RELATIVE HUMIDITY VALUES FALL INTO THE SINGLE DIGITS. 
CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE
GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ079-022100-
/O.EXA.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
PRESIDIO VALLEY-
600 AM CDT WED APR 2 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE PRESIDIO VALLEY...WHICH IS IN EFFECT FROM 12 PM
TO 10 PM CDT THURSDAY.

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH...WITH GUSTS NEAR 40
MPH...AND RELATIVE HUMIDITY VALUES FALL INTO THE SINGLE DIGITS.
CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE
GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-022100-
/O.CON.KMAF.FW.W.0034.080402T1900Z-080403T0300Z/
/O.CON.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
500 AM MDT WED APR 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM
1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY.

SOUTHWESTERLY WINDS OF 25 TO 40 MPH...WITH A FEW GUSTS OVER 50 MPH
AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL
BRING EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS MAINLY
THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
EVENING.

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE TO 35 TO 55 MPH...WITH GUSTS OVER 70
MPH AND RELATIVE HUMIDITY VALUES FALL INTO THE SINGLE DIGITS. 
CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE
GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-058>063-067>070-074-075-080>082-022100-
/O.CON.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-
600 AM CDT WED APR 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FOR THE PERMIAN BASIN...THE
TRANS PECOS REGION...THE DAVIS MOUNTAINS...THE MARFA AND STOCKTON
PLATEAUS...AND THE BIG BEND REGION FROM 12 PM TO 10 PM CDT THURSDAY.

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE TO 25 TO 35 MPH...WITH GUSTS OVER 45
MPH AND RELATIVE HUMIDITY VALUES FALL INTO THE SINGLE DIGITS. WIND
SPEEDS WILL BE LOCALLY STRONGER IN THE DAVIS MOUNTAINS. CONDITIONS
WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 022002
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
302 PM CDT WED APR 2 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR...AND PORTIONS OF
THE SOUTHEASTERN NEW MEXICO PLAINS FOR WINDY CONDITIONS...LOW
RELATIVE HUMIDITY AND HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING
FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS STRONG
WINDS...VERY LOW HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER
SPREAD ACROSS THE REGION...

.INCREASED SOUTHWESTERLY WINDS AND DRY AIR WILL CONTINUE TO BRING
INCREASED FIRE WEATHER CONCERNS TO THE VAN HORN CORRIDOR...MAINLY
LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...AND PORTIONS OF THE
SOUTHEASTERN NEW MEXICO PLAINS THIS AFTERNOON AND EVENING BEFORE
IMPROVING SOMEWHAT OVERNIGHT. 

A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION
THURSDAY...AND VERY DRY AND WINDY CONDITIONS WILL SPREAD EASTWARD
ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS MUCH OF THE
REGION THURSDAY AS RELATIVE HUMIDITY DROPS TO THE SINGLE DIGITS
AND SURFACE WINDS INCREASE WELL ABOVE 20 MPH. 

NMZ114-115-TXZ057-258-030415-
/O.CON.KMAF.FW.W.0034.000000T0000Z-080403T0300Z/
/O.CON.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
302 PM CDT WED APR 2 2008 /202 PM MDT WED APR 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ THURSDAY...

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE WITH THE APPROACH OF AN UPPER LEVEL
SYSTEM. WINDS OF 40 TO 55 MPH...WITH GUSTS OVER 70 MPH WILL BE
POSSIBLE IN THE GUADALUPE MOUNTAINS WITH WINDS OF 25 TO 30 MPH
WITH GUSTS TO NEAR 40 MPH ACROSS VAN HORN/HIGHWAY 54 CORRIDOR AND
SOUTHEAST NEW MEXICO. RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL INTO THE SINGLE DIGITS AREA WIDE AS A DRYLINE SURGES EAST
DURING THE DAY. THIS WILL MAKE CONDITIONS VERY FAVORABLE FOR RAPID
AND EXPLOSIVE FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-058>063-067>070-074-075-079>082-030415-
/O.CON.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
302 PM CDT WED APR 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
THURSDAY...

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE TO 25 TO 30 MPH...WITH GUSTS OVER 40
MPH AND RELATIVE HUMIDITY VALUES FALL INTO THE SINGLE DIGITS.
EXPECT THE STRONGEST WINDS IN THE DAVIS MOUNTAINS WHERE WIND
SPEEDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED.
THESE CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE
FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

13
000 
WWUS84 KMAF 030320
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1020 PM CDT WED APR 2 2008

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING
FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS STRONG
WINDS...VERY LOW HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER
SPREAD ACROSS THE REGION...

.INCREASED SOUTHWESTERLY WINDS AND DRY AIR WILL CONTINUE TO BRING
INCREASED FIRE WEATHER CONCERNS TO THE VAN HORN CORRIDOR...MAINLY
LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...AND PORTIONS OF THE
SOUTHEASTERN NEW MEXICO PLAINS THIS AFTERNOON AND EVENING BEFORE
IMPROVING SOMEWHAT OVERNIGHT.

A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION
THURSDAY...AND VERY DRY AND WINDY CONDITIONS WILL SPREAD EASTWARD
ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS MUCH OF
THE REGION THURSDAY AS RELATIVE HUMIDITY DROPS TO THE SINGLE
DIGITS AND SURFACE WINDS INCREASE WELL ABOVE 20 MPH.

NMZ114-115-TXZ057-258-031130-
/O.EXP.KMAF.FW.W.0034.000000T0000Z-080403T0300Z/
/O.CON.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
1020 PM CDT WED APR 2 2008 /920 PM MDT WED APR 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ THURSDAY...
...RED FLAG WARNING HAS EXPIRED...

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE WITH THE APPROACH OF AN UPPER LEVEL
SYSTEM. WINDS OF 40 TO 55 MPH...WITH GUSTS OVER 70 MPH WILL BE
POSSIBLE IN THE GUADALUPE MOUNTAINS WITH WINDS OF 25 TO 30 MPH
WITH GUSTS TO NEAR 40 MPH ACROSS VAN HORN/HIGHWAY 54 CORRIDOR AND
SOUTHEAST NEW MEXICO. RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL INTO THE SINGLE DIGITS AREA WIDE AS A DRYLINE SURGES EAST
DURING THE DAY. THIS WILL MAKE CONDITIONS VERY FAVORABLE FOR RAPID
FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL 
TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-058>063-067>070-074-075-079>082-031130-
/O.CON.KMAF.FW.W.0035.080403T1700Z-080404T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
1020 PM CDT WED APR 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
THURSDAY...

A SIGNIFICANT FIRE WEATHER PATTERN WILL DEVELOP THURSDAY AS WEST
TO SOUTHWEST WINDS INCREASE TO 25 TO 30 MPH...WITH GUSTS OVER 40
MPH AND RELATIVE HUMIDITY VALUES FALL INTO THE SINGLE DIGITS.
EXPECT THE STRONGEST WINDS IN THE DAVIS MOUNTAINS WHERE WIND
SPEEDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED.
THESE CONDITIONS WILL BE VERY FAVORABLE FOR RAPID FIRE GROWTH
AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 1:44 PM MDT, 33 minutes earlier.

Area forecast discussion, Apr 1, 1:44 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT TUE APR 1 2008

.DISCUSSION...
A RATHER FAST MAINLY MEAN WESTERLY FLOW ALOFT WILL PREVAIL THROUGH
THE FORECAST CYCLE. AT THE SURFACE A COLD FRONT HAS MADE IT TO NEAR
THE MEXICAN BORDER. LOW LEVEL MOISTURE WILL RETURN WESTWARD TONIGHT
ON LOW LEVEL EASTERLY POST FRONTAL FLOW. STRONG WARM ADVECTION WILL
TAKE PLACE ABOVE THE COOL SURFACE AIR AND WITH STEEP LAPSE RATES AND
ELEVATED CAPE IN PLACE WILL CONTINUE ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS THE EASTERN PERMIAN BASIN LATE TONIGHT AND WEDNESDAY MORNING.

THE COOLER AIR WILL HANG TOUGH AND LOW CLOUDS WILL PREVAIL
ACROSS THE PERMIAN BASIN FOR MUCH OF THE DAY. THIS SHOULD CAP
THAT AREA TO SURFACE BASED CONVECTION IN THE AFTERNOON. THE BEST
CHANCE OF BREAKING THE CAP APPEARS TO BE IN THE HIGHER TERRAIN
OF THE DAVIS MOUNTAINS AND PECOS COUNTY WERE LOW CLOUDS HAVE
BETTER CHANCE TO DISSIPATE WITH TERRAIN GIVING ADDED LIFT.
ANY THUNDERSTORMS THAT COULD FORM COULD BE SEVERE BUT CONFIDENCE
IS NOT HIGH ENOUGH THAT CAP WILL BREAK IN THAT REGION.

DID CONTINUE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE EASTERN PERMIAN BASIN WEDNESDAY NIGHT AND EARLY THURSDAY
AS HEIGHTS FINALLY DO FALL AS THE NEXT SOUTHERN STREAM SYSTEM
APPROACHES ABOVE THE DRYLINE.

MOST AREAS WILL DRY OUT THURSDAY AFTERNOON BEHIND THE DRYLINE
WITH WINDY CONDITIONS LIKELY. WILL CONTINUE THE HIGH WIND WATCH
FOR THE GUADALUPE AND DAVIS MOUNTAINS.

THE UPPER TROUGH WILL PASS BY TO THE NORTH EARLY FRIDAY AND DRAG A
COLD FRONT INTO THE REGION BRINGING COOLER AND BELOW NORMAL
TEMPERATURES.

BEYOND FRIDAY A MAINLY ZONAL AND DRY FLOW WILL CONTINUE WITH
LEE TROUGH FORMATION WITH TEMPERATURES ABOVE NORMAL AGAIN.

&&

.FIRE WEATHER...
WENT AHEAD AND UPGRADED BOTH FIRE WEATHER WATCHES TO WARNINGS WITH
THIS PACKAGE. WEDNESDAY SEEMS TO BE VERY LIMITED AS MODELS ARE
PRETTY INSISTENT THAT SOUTHEAST WINDS WILL PREVAIL OVER MOST OF THE
AREA KEEPING LOW LEVEL MOISTURE BUTTED ALL THE WAY UP AGAINST THE
MOUNTAINS. THE ONLY PLACES THAT WILL BE ABLE TO DRY OUT WILL BE THE
HIGHER ELEVATIONS OF THE MOUNTAINS AND THUS CANCELED THE WATCH FOR
THE ADJACENT PLAINS WHERE DEWPOINTS WILL BE TOO HIGH.

THURSDAY IS A LOCK FOR RED FLAG CONDITIONS MOST AREAS AS THE SURFACE
MOISTURE RAPIDLY MIXES EAST ESTABLISHING A DRYLINE WELL TO THE WEST
OF MAF AND LIKELY EAST OF OUR ENTIRE CWA. THE VERY DRY AIR WILL
ALLOW FOR DEEP LAYER MIXING TO OCCUR AND WINDS SHOULD NOT HAVE MUCH
OF A PROBLEM REACHING RED FLAG CRITERIA WITH THE POSSIBLE EXCEPTION
OF ALONG THE RIO GRANDE VALLEY. A FRONT MOVES THROUGH THURSDAY NIGHT
BUT WILL ONLY PROVIDE TEMPORARY RELIEF TO THE FIRE WEATHER AS DRY
AND WINDY CONDITIONS WILL BE POSSIBLE BY LATE IN THE WEEKEND INTO
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              49  70  58  85  /  10  20  20  20
CARLSBAD NM                44  81  55  84  /   0  10   0   0
DRYDEN TX                  57  82  62  86  /  10  20  20  20
FORT STOCKTON TX           52  80  63  85  /  10  20  20  10
GUADALUPE PASS TX          47  80  52  78  /   0  10   0   0
HOBBS NM                   44  77  57  84  /  10  10  10   0
MARFA TX                   41  85  49  77  /  10  10   0   0
MIDLAND INTL AIRPORT TX    47  72  57  84  /  10  20  20  10
ODESSA TX                  48  72  63  84  /  10  20  20  10
WINK TX                    52  82  61  92  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 1 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM 6 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM 1 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/
     THURSDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

&&

10/12
Hazardous weather outlook, Apr 1, 12:13 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
113 PM CDT TUE APR 1 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
113 PM CDT TUE APR 1 2008 /1213 PM MDT TUE APR 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT OVER THE
WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS.
A STORM OR TWO COULD PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND
LOWER TRANS PECOS. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL
AND DAMAGING WINDS.

FIRE WEATHER WILL BECOME A CONCERN AGAIN WEDNESDAY AFTERNOON. GUSTY
WINDS AND LOW RELATIVE HUMIDITY COULD CREATE CONDITIONS FAVORABLE
FOR FIRE GROWTH AND SPREAD IN THE GUADALUPE MOUNTAINS...PORTIONS
OF THE SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN AREA. MORE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR THURSDAY
AFTERNOON AND EVENING OVER ALL BUT THE PRESIDIO VALLEY...BIG BEND
AND LOWER TRANS PECOS. A FIRE WEATHER WATCH IS IN EFFECT FOR BOTH
DAYS.

STRONG SOUTHWEST TO WEST WINDS OF AT LEAST 35 TO 45 MPH...WITH GUSTS
TO AROUND 65 MPH...COULD AFFECT THE GUADALUPE AND DAVIS MOUNTAINS
THURSDAY. A HIGH WIND WATCH IS IN EFFECT FOR BOTH MOUNTAIN RANGES
THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:24 AM MDTFire Weather WatchMAF10 hr
Apr 1, 4:29 AM MDTHigh Wind WatchMAFEddy33 hr
Apr 1, 2:17 PM MDTRed Flag WarningMAF55 hr
Apr 1, 2:20 PM MDTHigh Wind WatchMAFEddy14 hr

Nearby

Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.